# SDR FVAA2014090300150

- Difficulty date: September 2, 2014
- Submitted: September 3, 2014
- Operation: Air carrier
- Aircraft: N309SA
- Make and model: Cessna 208
- Aircraft serial: 20800309
- Aircraft time: 6,385 hours, 13,035 cycles
- Engine: Pwa PT6A114A
- Engine time: 6,273 hours, 12,561 cycles
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2435 · Starter-Generator
- Part: Clamp
- Part number: 150SG1108REVF
- Condition: Broken
- Location: Starter Gen
- Part time: 6,387 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, G
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT, THE PILOT REPORTED HEARING A LOUD BANG, FOLLOWED BY A GENERATOR FAIL ANNUNCIATION AND A STBY PWR ON ANNUNCIATION.  A FEW MINUTES LATER, THE STBY PWR FAIL ANNUNCIATION ILLUMINATED AS WELL, AND THE PILOT MADE A NORMAL LANDING AND SHUTDOWN AT THE AIRPORT.  UPON INSPECTION OF THE ENGINE COMPARTMENT IT WAS FOUND THAT THE V-BAND CLAMP HOLDING THE STARTER/GENERATOR TO THE ENGINE HAD FAILED, ALLOWING THE STARTER/GENERATOR DRIVE SHAFT TO FAIL, AND BOTH TO FALL OFF OF THE ENGINE.  THE UNIT LANDED ON THE OIL PUMP DRIVE PULLEY AND STANDBY ALTERNATOR BELT, CAUSING THE BELT TO FAIL.  THE ACFT BATTERY ALLOWED NORMAL FUNCTION OF ESSENTIAL SYSTEMS, AVIONICS AND LANDING GEAR, UNTIL SHUTDOWN.
